EconPapers    
Economics at your fingertips  
 

Endogenous Fluctuations in Two-Sector Models: Role of Preferences

Kazuo Nishimura (), Harutaka Takahashi () and Alain Venditti ()

Journal of Optimization Theory and Applications, 2006, vol. 128, issue 2, No 6, 309-331

Abstract: Abstract We consider a discrete-time two-sector CES (constant elasticity of substitution) economy with sector specific external effects and nonlinear preferences. Our goal is to examine carefully the influence of the utility curvature on the occurrence of multiple equilibria. We show that local indeterminacy depends on an interplay between factor substitutability and the elasticity of intertemporal substitution in consumption. Moreover, considering that, when the external effects are set equal to zero, we get a two-sector optimal growth model, we study also the role of the utility curvature on the occurrence of competitive equilibrium cycles. We show that persistent endogenous fluctuations and macroeconomic volatility require a strong enough elasticity of intertemporal substitution in consumption.

Keywords: Sector specific externalities; elasticity of intertemporal substitution in consumption; elasticity of capital-labor substitution; local indeterminacy; periodic cycles (search for similar items in EconPapers)
Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10957-006-9025-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Endogenous Fluctuations in Two-Sector Models: Role of Preferences (2006)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:128:y:2006:i:2:d:10.1007_s10957-006-9025-8

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1007/s10957-006-9025-8

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-07-16
Handle: RePEc:spr:joptap:v:128:y:2006:i:2:d:10.1007_s10957-006-9025-8